MAUDE Adverse Event Report: ARTHREX, INC. AVL ANGLED REAMER SLEEVE ASSEMBLY, 25; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. AVL ANGLED REAMER SLEEVE ASSEMBLY, 25; ORTHOPEDIC MANUAL SURG INSTR
Model Number AVL ANGLED REAMER SLEEVE ASSEMBLY, 25
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.One ar-9297-25 was received for investigation.The reamer ar-9676 was received separately.Functional test with the returned matting part ar-9676 found resistance when trying to fit and rotate inside.Visual evaluation observes multiple scratches lines around the id at the distal and proximal ends.The most likely cause for the reported failure can be attributed to wear and tear.
 
Event or Problem Description
On 04/18/2023, it was reported by a sales representative via sems that an ar-9297-25 reamer sleeve and ar-9676 reamer drive shaft were stuck together after a case.This was discovered after a case with no patient effect.When finishing up an augmented vaultlock total shoulder arthroplasty, a scrub tech noted that he could not seperate the drive shaft from the 25 degree augmented reamer handle.When instruments were passed off, i had to use a lot of force to get the pieces seperated, and the distal end of the drive shaft is gouged inwards.There was no delay in surgery and no other adverse issues.There was no unplanned incision.A second surgery is not necessary.

Brand Name
AVL ANGLED REAMER SLEEVE ASSEMBLY, 25
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19492507
Report Number1220246-2024-05139
Device Sequence Number17914806
Product Code LXH
UDI-Device Identifier00888867350045
UDI-Public00888867350045
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVL ANGLED REAMER SLEEVE ASSEMBLY, 25
Device Catalogue NumberAR-9297-25
Device Lot Number052116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Initial Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown